Alert archive / Indiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 157, NWS Northern Indiana

August 2, 2000Allen County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Aug 2, 2000, 8:12 PM EST for Allen County, Indiana. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 2, 2000, 8:12 PM EST (01:12 UTC)
Expired
Aug 2, 2000, 9:00 PM EST
In force
48 min
Issued by
NWS Northern Indiana
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Allen County, IN

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 1.2 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2000-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1331 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2000-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1331 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
864 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 030113
SVRFWA
INC003-030200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
812 PM EST WED AUG 2 2000

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ALLEN COUNTY IN INDIANA

* UNTIL 900 PM EST

* AT 812 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES WEST OF HUNTERTOWN...MOVING EAST AT 25
  MPH.

* SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE...  
  HUNTERTOWN
  CEDARVILLE
  HURSH
  GRABILL
  WOODBURN
   

SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. SEVERE
STORMS CAN PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NORTHERN INDIANA.

LAT...LON 4135 8533 4117 8535 4107 8466 4133 8462

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:00 PM EST, 5 hours 12 minutes earlier.

Area forecast discussion, Aug 2, 3:00 PM EST, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
300 PM EST WED AUG 2 2000

FCST CHALLENGES ARE POPS AND SVR POTENTIAL FOR THIS EVENING.

88D NETWORK INDICATING DEVELOPMENT OF TSRA OVR CWFA THIS AFT.
INITIAL TSRA FIRED ALG LAKE BREEZE AND FARTHER TO NW ALG CDFNT...
EXTENDING FM NR KHTL TO KORD TO SE OF KMLI.  MSAS DATA INDICATES LI
VALUES TO MINUS 8 AND DECENT MOISTURE CONVERGENCE ALG AND TO THE S
AND E OF FNT.  GOES SOUNDINGS INDICATED CAPES OF 2 TO 3 K OVR CWFA.

MODELS IN DECENT AGREEMENT WITH BRINGING MID LVL SHORTWAVE ACRS RGN
THIS EVENING...WITH AVN BEING A BIT FASTER.  IN LIGHT OF SUPERIOR
PERFORMANCE BY AVN PAST COUPLE OF RUNS AND GOOD RUN TO RUN
CONSISTENCY...WL FOLLOW ITS TIMING.  AT THE SFC...HOWEVER...LOOKS
AS IF AVN MAY BE A BIT FAST WITH CDFNT MOVEMENT BASED ON CURRENT
POSITION AND SLOW SEWRD PROGRESSION TODAY.  MODELS ALSO INDICATE
SOME ADDED LIFT DUE TO RGN BEING UNDER LEFT EXIT RGN OF 25H JET THIS
EVENING.  IN ANY CASE...TIMING DIFFERENCES ARE SMALL AND BEST LIFT
DUE TO CDFNT AND PVA WL BE THIS EVENING FOR NRN SXNS AND THROUGH
MIDNIGHT FOR SRN SXNS.  HAVE OPTED FOR SCT WORDING FOR NOW...BUT WL
MONITOR AREAL COVER FOR POSSIBLE SECOND SET OF WRK ZONES.   WND FIELD
IS RATHER WEAK...BUT WITH SOME UPR SUPPORT AND INSTABILIITY...LOOKS
AS IS SOME SVR HAIL POSSIBLE.  SHOULD BE ENOUGH LOW LVL MOISTURE
FOR SOME CU DEVELOPMENT THU AND FRI WITH COOL TEMPS ALOFT...SO WL
USE PARTLY CLOUDY WORDING.  AS FOR TEMPS...TRAJECTORIES FAVOR
SLIGHTLY WARMER FWC NUMBERS FOR TONIGHT.  MAY GO A DEGREE OR TWO
ABOVE FWC AND FAN NUMBERS FOR THU DUE TO WARM START AND 85H TEMPS
STILL AROUND 13C.  WL GO A BIT BELOW FWC AND FAN NUMBERS FOR FRI
AS COOL AIR ALOFT OVR RGN...WITH BLYR AND 85H TEMP SCHEMES ALSO
SUPPORTING COOLER READINGS.

REGARDING EXTD...SYS FOR SUN LOOKS RATHER WK IN FAST ZONAL FLOW BUT
FOR CONTINUITY...WL KEEP CHC OF TSRA IN.  WL GO WITH A CHC FOR TSRA
ON MON AS WELL AS MRF INDICATES STRONGER 5H SHORTWAVE AND CDFNT TO
CROSS RGN.

.IWX...NONE.

BARJENBRUCH

In the hours before

Local storm report, Aug 2, 6:13 PM EST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
613 PM EST WED AUG 02 2000

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0602 PM    SWAYZEE                   IN   .75 INCH HAIL
08/02/00   GRANT                          REPORTED BY STORM
                                          SPOTTER.

0608 PM    SWAYZEE                   IN   .75 INCH HAIL
08/02/00   GRANT                          REPORTED BY STORM
                                          SPOTTER.

N
Local storm report, Aug 2, 6:34 PM EST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
634 PM EST WED AUG 02 2000

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0535 PM    1 S PIONEER               OH   55-60 MPH TSTM GUST
08/02/00   WILLIAMS                       ESTIMATED SPEED.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0535 PM    NAPOLEON                  OH   WIND DAMAGE
08/02/00   HENRY                          POWER LINES DOWN.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

N
Local storm report, Aug 2, 6:55 PM EST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
655 PM EST WED AUG 02 2000

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0455 PM    SYRACUSE                  IN   .75 INCH HAIL
08/02/00   KOSCIUSKO                      REPORTED AT NWS OFFICE.

0459 PM    FREMONT                   IN   .75 INCH HAIL
08/02/00   STEUBEN                        REPORTED BY HAM RADIO
                                          OPERATOR.

0503 PM    2 SE SYRACUSE             IN   WIND DAMAGE
08/02/00   KOSCIUSKO                      TREE DOWN. REPORTED BY
                                          OFF-DUTY NWS EMPLOYEE.

0503 PM    2 SE SYRACUSE             IN   .75 INCH HAIL
08/02/00   KOSCIUSKO                      REPORTED BY OFF-DUTY
                                          NWS EMPLOYEE.

0509 PM    LIGONIER                  IN   .75 INCH HAIL
08/02/00   NOBLE                          REPORTED BY STORM
                                          SPOTTER.

0535 PM    1 S PIONEER               OH   55-60 MPH TSTM GUST
08/02/00   WILLIAMS                       ESTIMATED SPEED.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0535 PM    NAPOLEON                  OH   WIND DAMAGE
08/02/00   HENRY                          POWER LINES DOWN.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0550 PM    PREBLE                    IN   .75 INCH HAIL
08/02/00   ADAMS                          REPORTED BY STORM
                                          SPOTTER.

0558 PM    3 N DECATUR               IN   .75 INCH HAIL
08/02/00   ADAMS                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0559 PM    SWAYZEE                   IN   .75 INCH HAIL
08/02/00   GRANT                          REPORTED BY STORM
                                          SPOTTER.

0602 PM    SWAYZEE                   IN   .75 INCH HAIL
08/02/00   GRANT                          REPORTED BY STORM
                                          SPOTTER.

0608 PM    SWAYZEE                   IN   .75 INCH HAIL
08/02/00   GRANT                          REPORTED BY STORM
                                          SPOTTER.

0644 PM    BRICETON                  OH   1 INCH HAIL
08/02/00   PAULDING                       REPORTED BY STORM
                                          SPOTTER.

N
Local storm report, Aug 2, 7:05 PM EST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
705 PM EST WED AUG 02 2000

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION...m.

0630 PM    SWANTON                   OH   .75 INCH HAIL
08/02/00   FULTON                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

N
Local storm report, Aug 2, 7:24 PM EST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
724 PM EST WED AUG 02 2000

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0623 PM    BLUFFTON                  IN   .75 INCH HAIL
08/02/00   WELLS                          PEA TO DIME SIZE HAIL.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0655 PM    3 NNE HOLGATE             OH   .75 INCH HAIL
08/02/00   HENRY                          REPORTED BY STORM
                                          SPOTTER.

0718 PM    DUNKIRK                   IN   1 INCH HAIL
08/02/00   lJAY                            REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

N
Local storm report, Aug 2, 7:29 PM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
729 PM EST WED AUG 02 2000

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION...1.

0715 PM    KALIDA                    OH   1.75 INCH HAIL
08/02/00   PUTNAM                         REPORTED BY STORM
                                          SPOTTER.

N

Nearby

Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.